MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.H6: code c19 - a review of the manufacturing records indicated the device met pre-release specifications.Code d16 - result is pending for the evaluation of returned device.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2024, a patient was to be implanted with a 12 mm x 12 cm gore® excluder® aaa endoprosthesis (excluder device) to treat aortic aneurysm.It was found that the deployment line was broken during the deployment of the iliac leg.The device was partial deployed and couldn't be fully expanded.It was withdrawn through a large sheath and removed from patient.Another excluder device was used complete the procedure successfully.There was no adverse consequence to patient.
 
Additional Manufacturer Narrative
H6: c19 - the primary reported device failure mode, a broken deployment line resulting in partial device expansion, was confirmed through evaluation of the returned device and the provided device photograph.Inspection of the deployment line routing during engineering evaluation determined the deployment line was routed correctly and unlacing properly during the attempted deployment.The deployment line broke leaving a length of deployment line routed toward the inside of the deployment sleeve through a stitch hole in the sleeve.The end of the broken deployment line was not frayed or stretched, but there is no indication of a cause for the deployment line break that can be assigned to the device manufacturing process.The reported information indicates the physician may have pulled the remaining deployment line before returning the device to gore.The sleeve was deployed several stiches proximal from the most distal stitch hole adjacent the deployment line break, and this is consistent with proper deployment line routing and radial force from the endoprosthesis, and/or potential manipulation of the deployment line outside the patient, continuing the deployment slightly proximal despite the more distal line break.This scenario is possible when the deployment line breaks on the inside of the sleeve during attempted deployment.The reported information indicates resistance was felt during attempted device deployment, but there is no indication the reported resistance was excessive.The confirmed partial expansion is consistent with the broken deployment line, but the specific cause for the broken deployment line could not be established with the available information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
qiong wang
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19790107
Report Number3013164176-2024-02151
Device Sequence Number4197954
Product Code MIH
UDI-Device Identifier00733132618712
UDI-Public00733132618712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLC121200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight79 KG